A 29-year-old female asked:
I am taking nortrel 1/35. the first month my period was only spotting for two days. this month i spotted day 1, red blood(but not heavy) for day2&3, day 4 brown spotting. is this normal? hpt all neg.
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 50 years experience
Light and short OK: Period on bcp is only there to reassure you are not pregnant, so ok to start new pck. Comes because you stopped the pills with hormone. It is not a "real" period. The amount you bleed is related to the dose of hormone in the pills. When periods are really short and light you may actually skip one from time to time. This is normal.
5.1k viewsReviewed >2 years ago
Last updated May 17, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.